Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 103, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 27, 2006, 1:51 PM CDT for Shannon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2006, 1:51 PM CDT (18:51 UTC)
- Expired
- Aug 27, 2006, 7:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Shannon County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 271853
FFWSGF
MOC203-280045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
151 PM CDT SUN AUG 27 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI.
* UNTIL 745 PM CDT
* AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EMINENCE
AND AKERS
RAINFALL IN CENTRAL AND NORTHERN PORTIONS OF SHANNON COUNTY HAS
EXCEED THREE INCHES THIS MORNING AND ADDITIONAL RAINFALL AMOUNTS OF
TWO TO THREE INCHES ARE POSSIBLE IN THE WARNED AREA THIS AFTERNOON.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3698 9167 3697 9123 3708 9123 3710 9102
3716 9106 3718 9111 3719 9114 3726 9117
3741 9119 3742 9166
$$
GAGAN2 follow-up statements
000
WGUS73 KSGF 272253
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT SUN AUG 27 2006
MOC203-280045-
SHANNON MO-
551 PM CDT SUN AUG 27 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SHANNON COUNTY...
AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT ANOTHER ROUND OF THUNDERSTORMS PRODUCING TORRENTIAL DOWNPOURS
WAS AFFECTING SOUTHERN PORTIONS OF SHANNON COUNTY. THESE
THUNDERSTORMS ARE PRODUCING ONE TO TWO INCHES OF RAIN PER HOUR. THIS
VERY HEAVY RAINFALL WILL LIKELY LEAD TO FLOODING OF LOW WATER
CROSSINGS AND OTHER LOW LYING AREAS IN SOUTHERN SHANNON COUNTY.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...IT ONLY TAKES
SEVERAL INCHES OF SWIFTLY FLOWING WATER TO FLOAT MOST VEHICLES.
LAT...LON 3698 9167 3697 9123 3708 9123 3710 9102
3716 9106 3718 9111 3719 9114 3726 9117
3741 9119 3742 9166
$$
IZZI000
WGUS73 KSGF 280047
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CDT SUN AUG 27 2006
MOC203-280051-
SHANNON MO-
747 PM CDT SUN AUG 27 2006
...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE AT 745 PM CDT
FOR SHANNON COUNTY...
NO REPORTS OF FLOODING HAVE BEEN RECEIVED BY LOCAL LAW ENFORCEMENT
OFFICIALS...AND SEVERAL CALLS TO AREA BUSINESSES INDICATE THAT NO
FLOODING WAS OBSERVED IN SHANNON COUNTY. RADAR ESTIMATES INDICATE
THAT TWO TO THREE INCHES OF RAIN HAS FALLEN OVER SOUTHERN SHANNON
COUNTY...AND WHILE WE HAVE RECEIVED NO REPORTS OF FLOODING IT IS
STILL POSSIBLE THAT SOME RURAL LOW WATER CROSSINGS MAY BE FLOODED.
IF TRAVELING ACROSS SOUTHERN SHANNON COUNTY THIS EVENING BE ON THE
LOOK OUT FOR HIGH WATER IN LOW SPOTS.
LAT...LON 3698 9167 3697 9123 3708 9123 3710 9102
3716 9106 3718 9111 3719 9114 3726 9117
3741 9119 3742 9166
$$
IZZIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 1:21 PM CDT, 30 minutes earlier.
Area forecast discussion, Aug 27, 1:21 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 121 PM CDT SUN AUG 27 2006 UPDATED AVIATION SECTION .UPDATE... AN UPPER LEVEL SHORT WAVE TROUGH IS CURRENTLY CROSSING SOUTHEASTERN KANSAS. THE COMBINATION OF THIS FEATURE AND A SURFACE FRONTAL BOUNDARY HAVE RESULTED IN SHOWER AND THUNDERSTORM DEVELOPMENT. A LINE OF THUNDERSTORMS HAS DEVELOPED IN RESPONSE TO THE BEST FORCING AND EXTENDS FROM POLK COUNTY...SOUTH INTO BARRY COUNTY. POPS WERE RAISED INTO THE HIGH LIKELY/CATEGORICAL RANGE TO COVER THIS. POPS WERE ALSO RAISED FARTHER EAST FOR THIS AFTERNOON AS THE LINE PUSHES THROUGH THIS REGION. SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED FOR THE REMAINDER OF TODAY OVER CENTRAL MISSOURI WITH THE SURFACE FRONT IN THE PROXIMITY. ALTHOUGH THE ATMOSPHERE WILL STABILIZE WITH THE CURRENT LINE OF CONVECTION...SOME REDEVELOPMENT WILL BE POSSIBLE OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI LATE THIS AFTERNOON. INSTABILITY WILL BE SOMEWHAT LIMITED TODAY DUE TO THE AMOUNT OF CLOUD COVER. STILL EXPECT A MINIMAL SEVERE WIND GUST THREAT THIS AFTERNOON AND EVENING...ESPECIALLY IN AREAS THAT SEE SOME BREAKS IN THE CLOUD COVER. PLENTY OF MOISTURE REMAINS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE...SUPPORTING THE THREAT FOR HEAVY RAINFALL. SCHAUMANN && .PREV DISCUSSION...648 AM. THUNDERSTORM COMPLEXES TONIGHT ARE SLIGHTLY SOUTH OF WHERE THEY WERE LAST NIGHT WITH THE MAIN FRONTAL BOUNDARY STILL NORTHWEST OF OUR FORECAST AREA. TONIGHTS THUNDERSTORMS SEEMS TO BE AIDED BY INSTABILITY BOUNDARY LEFT OVER FROM SATURDAY ACTIVITY. HOWEVER...REGIONAL PROFILERS ARE NOT DEPICTING A SIGNIFICANT LOW LEVEL JET WHICH WILL LIKELY PRECLUDE AN AREA OF PERSISTENT THUNDERSTORM ACTIVITY FOR OUR REGION THIS MORNING. EVEN AS OF 1 AM...OVERALL CONVECTION TRENDS SEEMS TO BE DECREASING. THEREFORE...EARLY MORNING FORECAST WILL BE HIGHLY DEPENDENT ON COMPLEX OF THUNDERSTORMS ACROSS CENTRAL OKLAHOMA AND IF THEY CAN CONTINUE THEIR PERSISTENCE...AND MOVE NORTHEAST TOWARD EASTERN OKLAHOMA/WESTERN ARKANSAS TOWARD SUNRISE. IN ADDITION...THUNDERSTORMS HAVE DEVELOPED ALONG 85H BOUNDARY ACROSS CENTRAL KANSAS AND NORTHERN MISSOURI DURING THE LAST COUPLE OF HOURS. WILL LEAN TOWARD THE GFS SOLUTION IN THE SHORT TERM WHICH CONTINUES CONVECTION DURING THE NEXT TWO DAYS...ESPECIALLY AS THE MAIN WAVE MOVES THROUGH MONDAY. ALTHOUGH THE OVERALL PATTERN CHANGE SEEMS TO BE EVIDENT...THE MID/UPPER LOW ACROSS THE ROCKIES REMAINS A MAJOR FACTOR BY TUESDAY/WEDNESDAY AS CURRENT MODEL TRENDS INDICATE THIS SYSTEM CUT OFF AROUND THE MIDWEST/WESTERN OHIO VALLEY. GIVEN THE CURRENT STRENGTH OF THIS SYSTEM ALONG WITH THE AMOUNT OF CONVECTION ACROSS THE ROCKIES TONIGHT...I BELIEVE WE NEED TO SLOW THE PROGRESSION OF THE MEAN PATTERN CHANGE BY LATE IN THE WEEK. THIS WILL LIKELY CONTINUE THE DRY EAST/NORTHEASTERLY FLOW AT THE SURFACE DUE TO THE STRONG RIDGE CENTERED ACROSS THE GREAT LAKES. LATER SHIFTS WILL NEED TO REFLECT ON TEMPERATURES AND HOLD OFF ON PRECIPITATION CHANCES RETURNING BY FRIDAY/SATURDAY. JLT && .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE AROUND KSGF THROUGH ABOUT 21Z. MVFR CEILINGS AND VISIBILITIES CAN BE EXPECTED WITH THESE STORMS. SCATTERED SHOWERS AND THUNDERSTORMS WILL THEN CONTINUE OVER ALL OF SOUTHWEST MISSOURI THROUGH THE OVERNIGHT HOURS. ALTHOUGH VFR WILL BE THE PREVAILING CATEGORY...LOCAL MVFR CONDITIONS CAN BE EXPECTED WITH THUNDERSTORMS. ALL THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING GUSTY AND ERRATIC WINDS. PREVAILING WINDS WILL OTHERWISE BE LIGHT AND VARIABLE. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Aug 27, 12:42 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1242 PM CDT SUN AUG 27 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1242 PM CDT SUN AUG 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING WIND GUSTS UP TO 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. AREAS AFFECTED AND TIMING: SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING EAST OF A ROLLA TO HOUSTON TO WEST PLAINS LINE. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE REMAINDER OF THE MISSOURI OZARKS THROUGH TONIGHT. DISCUSSION: LARGE SCALE ASCENT ASSOCIATED WITH AN UPPER LEVEL TROUGH WILL OVERSPREAD THE REGION THIS AFTERNOON. THE ATMOSPHERE HAS BECOME MODERATELY UNSTABLE OVER SOUTH CENTRAL AND SOUTHEAST MISSOURI EARLY THIS AFTERNOON...WITH LITTLE IN THE WAY OF CONVECTIVE INHIBITION REMAINING. SCATTERED THUNDERSTORMS ARE ALREADY ONGOING IN THIS AREA...WITH ADDITIONAL DEVELOPMENT EXPECTED EARLY THIS AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF PENNIES. MEANWHILE...A LINE OF THUNDERSTORMS CURRENTLY OVER SOUTHWEST MISSOURI WILL PUSH EAST INTO SOUTH CENTRAL MISSOURI BY THE MIDDLE OF THE AFTERNOON. AS THIS LINE ENCOUNTERS MORE INSTABILITY...AN INCREASE IN STORM STRENGTH WILL BE POSSIBLE. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF PENNIES. OTHER ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTHEASTERN KANSAS AND THE REST OF THE OZARK REGION LATE THIS AFTERNOON AND THIS EVENING. ISOLATED WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. ABUNDANT LOW AND MIDDLE LEVEL MOISTURE IN THE ATMOSPHERE AND A GENERALLY SLOW MOVEMENT OF THUNDERSTORMS WILL RESULT IN A THREAT FOR HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE... ESPECIALLY IN AREAS THAT HAVE RECEIVED HEAVIER RAINFALL OVER THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AS THE COLD FRONT STALLS OUT OVER SOUTHERN MISSOURI...THIS FEATURE WILL CONTINUE TO BE A FOCUS FOR ADDITIONAL THUNDERSTORMS MONDAY AND MONDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...ESPECIALLY IF THE ATMOSPHERE OVER THE REGION CAN BECOME SUFFICIENTLY UNSTABLE MONDAY AFTERNOON...IN RESPONSE TO DAYTIME HEATING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF HIGHWAY 65 AND SOUTH OF INTERSTATE 44 THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN/CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 10:01 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Aug 27, 3:34 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 13 hr |
| Aug 27, 4:22 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Aug 27, 4:49 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 37 min |
| Aug 27, 4:56 PM CDT | Flash Flood Warning | SGF | Oregon | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.